Arkansas, 2022Flooding in Arkansas, April 25 to 27, 2022
April 25 to 27, 2022 · NWS LZK · 2 events in 2 counties and zones
Heavy rain brought flooding to the Fourche LaFave River and Petit Jean River at the end of April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Fourche LaFave River and Petit Jean River at the end of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 5:03 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 25, 5:03 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
603 PM CDT Mon Apr 25 2022
.UPDATE...
Updated to include the 00Z aviation discussion.
&&
.AVIATION...
VFR conditions are expected over all sites throughout the forecast
period. Cigs will continue to raise becoming clear over the course
of the forecast period. Winds will be predominately out of the N and
NW early in the period across all terminals, then becoming
predominately out of the NE by 26/12Z for all sites.
&&
.PREV DISCUSSION...(ISSUED 240 PM CDT Mon Apr 25 2022)
Short Term...Tonight thru Wednesday...
Cold front has pretty much pushed thru the forecast area late this
afternoon, and some lingering precipitation will persist in the
southeastern zones for a short while this evening.
The upper level trof over the region will continue to push eastward
overnight, and a weak ridge will start to build in tomorrow. The
lagging trof will allow a considerable amount of high level clouds
to loiter over the area tonight.
Cooler and drier air is filtering into the region, and this should
allow for fairly mild afternoon temperatures tomorrow and
Wednesdays, with highs in the upper 60s to the lower 70's in most
areas.
Extended Term...Wednesday Night thru Monday Night...
S/Erly sfc flow returns to the region as the Srn periphery of high
pressure begins to lift N/Ewrd out of the MS/OH River Valley. Daily
temps and sfc moisture content should begin to moderate and trend
upward w/ near-normal to slightly above-normal condns returning to
most locations through the end of the week.
Global guidance remains consistent regarding the approach of a
shortwave perturbation on Thurs over the Cntrl Pacific Coast.
Overall trends cont to suggest the feature wl quickly translate
E/wrd, pivoting towards a more negative stance as it traverses over
the Cont Divide, resulting in a high amplitude but relative short
wavelength upper ridge over the Midwest. Good agreement is also
noted on the magnitude and location of the associated sfc mass
response, positioning a broad but deepening sfc low over Cntrl High
Plains near Wrn KS/OK-TX panhandle vcty.
Chc PoPs return to the FA by Fri, particularly Nrn AR, where
WAA/isentropic ascent wl be greatest, w/ coverage expanding Swrd and
Ewrd through the weekend as upper-lvl forcing swings by the N/Wrn
portion of the state. Upper-lvl progs suggest the upper trof may
lose some potency as it pivots and quickly becomes semi-cutoff,
becoming more of a closed-low than progressive wave feature...in-
turn weakening the sfc low as well and yielding a cold frnt that wl
lkly make it into N/Wrn AR and wash out across the state sometime
Sat or Sun, resulting in sporadic and scattered Chc PoPs/storms
through the weekend and into the new work week.
Given the trends on the far longterm, wl reiterate this bit from the
morning fcst package since it sums up the potential outcome pretty
well...Be warned, this has the makings of the classic "Spring
frontal boundary approaches Arkansas, Spring frontal boundary meets
upper ridge and stalls, waves move through and interact with the
aforementioned boundary, interaction of the systems equals periods
of showers and thunderstorms, some with heavy rainfall" story. (Same
old soap opera, different episode).
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...234
Hazardous weather outlook, Apr 25, 3:10 AM CST, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
410 AM CDT Mon Apr 25 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-261000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
410 AM CDT Mon Apr 25 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will continue to move across Arkansas
today. Rain will be heavy at times, especially over the northwest
third of the state. The heavy rainfall could cause localized flash
flooding into the morning hours. However, rainfall will decrease
in coverage and intensity by mid day and into the afternoon.
Also, the risk of any strong storms is low through tonight.
Due to excessive rainfall in the last 12 to 24 hours, flooding is
expected to become a concern along the Petit Jean and Fourche
Lafave Rivers, though at this time, the high stages do not appear
to be prolonged.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
While dry weather will prevail by mid-week, it does appear that
Arkansas will be headed back into a wet and stormy pattern by the
end of the week and into next weekend. Locally heavy rainfall
could become a concern again.
Also, high river stages will remain a concern through the period,
primarily along the Ouachita, Lower White, Black, and Cache
Rivers.
Through Sunday, the risk of strong storms is low.
.Spotter Information Statement...
Spotter activation is not anticipated at this time.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
57
In the hours before
Local storm report, Apr 25, 12:50 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 PM CDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLASH FLOOD 1 ESE PINE RIDGE 34.58N 93.90W
04/25/2022 MONTGOMERY AR COUNTY OFFICIAL
*DELAYED REPORT* MONTGOMERY CO COUNTY JUDGE RELAYED
INFO TO THE CO FIRE CHIEF/MT IDA COOP OF ROAD WASHOUTS
ON HWY 88 AND HWY 8 NEAR THE POLK/MONTGOMERY CO BORDER.
ROAD CREWS WERE JUST NOW GETTING ROADS CLEARED AND
REOPENED. EVENT TIME IS SUBJECT TO CHANGE DUE TO THE
DELAYED REPORT.
&&
EVENT NUMBER LZK2200588
232Flood, Yell
- When
- April 25, 6:15 PM CST to April 27, 5:45 AM CST
- Where
- Yell County, 0.76 mi SE of Corinth to 2 mi S of Corinth
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.063, -93.420
Heavy rain brought flooding to the Petit Jean River at Danville in late April.
Flood, Perry
- When
- April 26, 10:30 AM CST to April 27, 8:15 AM CST
- Where
- Perry County, 2.56 mi WSW of Houston to 0.88 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.018, -92.743
Heavy rain brought flooding to the Fourche LaFave River in late April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in New York, April 25, 2022$46,000 · EF0 · 17 events
- Tornado and Damaging Winds in Ohio, April 25, 2022$31,000 · EF0 · 9 events
- Damaging Winds in Texas, April 25, 2022$30,000 · 50 kt wind · 3 events
- Damaging Winds in Pennsylvania, April 25, 2022$10,000 · 65 kt wind · 6 events
- Flooding in Missouri, April 25, 20224 events
- Flash Flood and Damaging Winds in Texas, April 25, 2022$5,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in Lake Erie, April 25, 20223 events
- Hail in Texas, April 25, 20221.5 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 25, 20221 event
- Frost and Freeze in Colorado, April 25, 20221 event
- Flood in Michigan, April 25 to 26, 20221 event
- Flood in Oklahoma, April 25 to 27, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018970, 1018969.